MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE Drive; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION ROTAWIRE Drive; catheter, coronary, atherectomy
Model Number 2077-01
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire detached.The patient presented with a chronic total occlusion in the right coronary artery.A rotawire drive was selected for use.During procedure, after the guidewire was successfully advanced, the device could not be passed through.Following standard protocol, the rotational atherectomy system was deployed without a guidewire, and treatment was performed using a 1.25 mm burr.The rotawire was found to have fractured.A post-procedure measurement of the involved length and ct scan indicated that the wire had fractured within the coronary artery.Physician recommended a surgical bypass followed by repeat percutaneous intervention, but the patient refused and requested conservative treatment.The patient currently has no symptoms and has been discharged.
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6) with all the available information, boston scientific concludes: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Investigation conclusion: this investigation has been assigned the conclusion code of adverse event related to procedure following a review of the reported event details, available information, and product record review.It is likely that the issues could be related to an excessive force applied to the device during procedure, as well as operational factors such as handling/technique, causing the reported events, furthermore, batch record review concluded that no manufacturing deviations were identified during the manufacturing process.Regarding the patient and impact codes unretrieved device fragments (udf) and imaging required according to the event description, the guidewire difficult to track over wire and guidewire detachment of device or device component may have been caused by a possible device malfunction that resulted in the reported issues.The data reasonably suggests that the clinical event is anticipated in nature and severity as per the instructions for use.

Brand Name
ROTAWIRE Drive
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia,
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50568430
Report Number2124215-2026-46367
Device Sequence Number21356746
Product Code MCX
UDI-Device Identifier08714729996262
UDI-Public(01)08714729996262(17)270428(10)36389908
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2077-01
Device Catalogue Number2077-01
Device Lot Number0036389908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Initial Report FDA Received Date09/02/2026
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown